MAUDE Adverse Event Report: Alcon Research, LLC - Huntington MONARCH III IOL Delivery System, Cartridge D; Folders and Injectors, Intraocular Lens (IOL)

Alcon Research, LLC - Huntington MONARCH III IOL Delivery System, Cartridge D; Folders and Injectors, Intraocular Lens (IOL)
Catalog Number 8065977763
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, a scratch on the lens was noticed.There was no patient contact.Additional information has been requested and received stating that they observed a scratch was noticed on backside of lens after insertion.Subsequently the lens was removed during initial procedure and completed with another lens on the same day.In the surgeon¿s opinion, cartridge caused or contributed to the event.This issue occurred multiple times among many patients.
 
Additional Manufacturer Narrative
The used company cartridge was returned.Viscoelastic was observed in the cartridge.The cartridge tip had an aneurysm on the left side.The tip had heavy stress.The cartridge had evidence of placement into a handpiece.The used company cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.The lens was returned adhered to the outside rim of the lens case lid with viscoelastic.The lens had been cut in half across the center, typical of removal.The lens was cleaned with klrp to remove from the case.One optic portion has two parallel cracked areas on the edge near one optic/haptic junction.A scrape mark was observed on the posterior surface.A batch history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.Qualified associated products were indicated.The root cause for the reported lens damage could not be determined.The returned company cartridge and lens had damage, which may indicate the lens and plunger were not in acceptable positions for advancement.The cartridge tip had an aneurysm on the left side.The tip had heavy stress.One optic portion had two parallel cracked areas on the edge near one optic/haptic junction.A scrape mark was observed on the posterior surface.This damage was similar in appearance to damage caused by a plunger underride.The ifu (instructions for use) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd (ophthalmic viscosurgical device) filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol (intraocular lens) will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The investigation has been completed based on current information.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaints are reviewed and monitored for adverse trends on a monthly basis.No adverse trends have been observed associated with the reported product and event.No further action has been identified for this reported event.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action is warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
MONARCH III IOL Delivery System, Cartridge D
Common Device Name
Folders and Injectors, Intraocular Lens (IOL)
Manufacturer (Section D)
Alcon Research, LLC - Huntington
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
Alcon Research, LLC - Huntington
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50790176
Report Number1119421-2026-01886
Device Sequence Number9415456
Product Code MSS
UDI-Device Identifier00380659777639
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K063155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065977763
Device Lot Number16210650
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/03/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON PANOPTIX PRO UVA IOL.; MONARCH II Loading Forceps.; MONARCH III IOL, Injector.; PROVISC OVD.
Patient SexUnknown